Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 243, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 3, 2008, 2:31 PM CDT for Perry County, Stone County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2008, 2:31 PM CDT (19:31 UTC)
- Expired
- Aug 3, 2008, 3:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 031931
SVRMOB
MSC111-131-032015-
/O.NEW.KMOB.SV.W.0243.080803T1931Z-080803T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
231 PM CDT SUN AUG 3 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
NORTHWESTERN STONE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WIGGINS...
* UNTIL 315 PM CDT
* AT 230 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH. THIS STORM WAS NEAR WIGGINS...MOVING WEST AT 14
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN STONE COUNTY AT 250 PM CDT
RURAL NORTHWESTERN STONE COUNTY AT 300 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3091 8934 3092 8933 3092 8914 3100 8914
3101 8915 3103 8915 3101 8902 3082 8901
3082 8934
TIME...MOT...LOC 1931Z 095DEG 12KT 3092 8910
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 5:45 AM CDT, 8 hours 46 minutes earlier.
Area forecast discussion, Aug 3, 5:45 AM CDT, 8 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT SUN AUG 3 2008
.SHORT TERM TODAY AND TONIGHT...WITH LACK OF AVAILABLE DEEP LAYER
WATER VAPOR IN LOW LEVELS...CONVECTION OVER MOST OF THE FA WOULD BE
LIMITED...ISOLATED TO SCATTERED IN MOST PLACES. THERE IS A COLD POOL
ALOFT IN THE NORTHERN PART OF THE FORECAST AREA AT ABOUT 500 MB.
MORE WIDESPREAD SEVERE DEVELOPMENT WOULD BE POSSIBLE IF THERE WERE A
DEEPER LAYER OF WATER VAPOR...BUT AS IT STANDS NOW THE WV ONLY
REACHES ABOUT 950 TO 900 MB. NONETHELESS WITH AN ELEVATED WET
MICROBURST RISK TODAY...WE NOTE AN OCCASIONAL PULSE SEVERE CELL
COULD FORM. INCREASING CHANCES FOR OVERNIGHT DENSE FOG AT
MOB...LESSER CHANCE ELSEWHERE. /77
&&
.LONG TERM MONDAY THROUGH SUNDAY...UPPER HIGH WILL BUILD IN FROM
THE NORTH IN THE WAKE OF THE LOW PRESSURE SYSTEM...AND SURFACE HIGH
PRESSURE REBUILDS ACROSS THE NORTHERN GULF. STILL MAY SEE ISOLATED
COVERAGE DURING THE PEAK HEATING HOURS THROUGH MID WEEK DURING THE
TRANSITION PERIOD. OVERNIGHT WILL GENERALLY BE RAIN-FREE. EASTERN
CONUS UPPER LONGWAVE TROUGH RETURNS THE LATTER HALF OF THE
WEEK...WITH SHORTWAVES MOVING IN NORTHWEST FLOW. THIS WILL BRING AT
LEAST SCATTERED COVERAGE BACK INTO THE PICTURE. TEMPERATURES WILL
REMAIN NEAR OR SLIGHTLY ABOVE NORMAL. /22
&&
.MARINE...THAT LOW PASSING SOUTH OF THE MARINE AREA HAS TRIGGERED A
GALE FORECAST BY THE GFS BUT THE EURO...BRIT...AND NAM ARE NOT GOING
FOR IT. CANNOT REALLY SEE MUCH HAPPENING UNTIL THE SYSTEM MOVES
FURTHER WEST. BRETSCHNEIDER WAVE FORECASTING METHODOLOGY APPEARS TO
BE IN CONGRUENCE WITH GWW OUTPUT. CANNOT SEE ANYTHING OVER 8 FEET
USING THE CURRENT WINDS FORECAST EVEN WITH A 100 MILE FETCH...AND
THIS LOOKS MORE LIKE 80 NM. WILL BRING INCREASING WINDS AND SEAS TO
SCA ONLY AND ONLY WELL OFFSHORE TODAY...SMALL CRAFT CAUTION FROM THE
BEACH TO 20 MILES...AND TO AROUND 15 KNOTS IN MOBILE BAY. WINDS AND
SEAS DECREASE MONDAY INTO MID WEEK AS A HIGH TAKES OVER THE NORTHERN
GULF AND THE LOW MOVES WEST. HOWEVER KEEPING SEAS UP A WHILE TO
ALLOW FOR REFLECTED WAVE ENERGY ALONG SOME SHORELINES. /77
NHC AND LIX WE ARE MUCH APPRECIATIVE OF COORDINATION EFFORT.
&&
.AVIATION 12Z TAF ISSUANCE...ISOLATED TO SCATTERED CONVECTION OVER
MOST OF THE FA. CONDITIONS FOR SEVERE TURBULENCE AND CONVECTIVE
LOW LEVEL WIND SHEAR INCREASING TO THE NORTH. CHANCE FOR OVERNIGHT
DENSE FOG AT KMOB AND LESS LIKELY ELSEWHERE. /77
&&
.FIRE WEATHER...ISOLATED TO SCATTERED SHOWERS AND STORMS WILL BE
POSSIBLE THIS WEEK..WITH VERY HIGH DISPERSION EXPECTED DUE TO AN
INCREASE IN MIXING HEIGHTS AND TRANSPORT WINDS AROUND 15 MPH. DRIER
CONDITIONS WILL RETURN BY THE MIDDLE OF NEXT WEEK. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 93 76 92 76 / 30 20 40 10
PENSACOLA 91 78 90 77 / 20 20 40 10
DESTIN 89 78 90 78 / 20 20 40 10
EVERGREEN 92 73 95 72 / 20 10 30 10
WAYNESBORO 97 74 97 72 / 20 10 30 10
CAMDEN 97 74 96 72 / 20 10 30 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM MONDAY FOR THE FOLLOWING ZONES:
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Aug 3, 5:42 AM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 542 AM CDT SUN AUG 3 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-041045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 542 AM CDT SUN AUG 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A SMALL LOW IS PASSING SOUTH OF THE MARINE AREA AND BRING INCREASING WINDS AND SEAS WELL OFFSHORE INTO MONDAY. THE AREA OF INCREASING WINDS AND SEAS IS VERY LIMITED AND WILL DECREASE INTO MID WEEK AS A HIGH MOVES OVER THE NORTHERN GULF. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS NOR ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 3, 12:39 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1239 PM CDT SUN AUG 3 2008 MSZ078-079-031830- GEORGE-STONE- 1239 PM CDT SUN AUG 3 2008 ...A STRONG THUNDERSTORM WILL AFFECT GEORGE AND STONE COUNTIES... AT 1234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BASIN...MOVING WEST AT 18 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BENNDALE...RAMSEY SPRINGS AND BEATRICE THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 3, 2:17 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 217 PM CDT SUN AUG 3 2008 MSZ075-076-079-032000- GEORGE-PERRY-GREENE- 217 PM CDT SUN AUG 3 2008 ...A STRONG THUNDERSTORM WILL AFFECT GEORGE...PERRY AND GREENE COUNTIES... AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LEAF...MOVING WEST AT 14 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... JANICE THROUGH 300 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:36 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.